Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 183, NWS Shreveport, LA

June 6, 2006Little River County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 6, 2006, 4:40 PM CDT for Little River County, Arkansas. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2006, 4:40 PM CDT (21:40 UTC)
Expired
Jun 6, 2006, 6:00 PM CDT
In force
80 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Little River County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 3:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3631 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
11.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:07 PM CDT, 33 minutes earlier.

Area forecast discussion, Jun 6, 4:07 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CDT TUE JUN 6 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP OVER THE NORTHWEST
SECTIONS ALONG OUTFLOW BOUNDARY AND AHEAD OF AN UPPER DISTURBANCE
THAT WAS MOVING SOUTHEAST ACROSS E OK AND W AR. SHOWERS AND
ISOLATED THUNDERSTORMS WERE ALSO MOVING INTO E SECTIONS OF THE
FORECAST AREA FROM LAST NIGHTS ACTIVITY OVER OK AND AR. A WATCH
HAS BEEN ISSUED FOR MUCH OF THE FORECAST AREA WHERE THE SECOND
ROUND OF THUNDERSTORMS ARE EXPECTED TO AFFECT DURING THE REMAINDER
OF THE AFTERNOON AND EVENING. THE SHOWERS AND THUNDERSTORMS WILL BE
ENDING FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT WITH MOST OF
ACTIVITY BEING ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR BY
EARLY WEDNESDAY MORNING...AND OUT OF THE AREA BY WEDNESDAY NIGHT.
LOOKS AS IF THE RAIN CHANCES WILL BE OVER FOR THE REST OF THE WEEK
AND INTO THE WEEKEND AS THE LARGE UPPER RIDGE OF HIGH PRESSURE
OVER THE WEST EXPANDS EAST...WHICH WILL ALSO PROVIDE FOR WARMING
TEMPERATURES. WILL HAVE TO WATCH FOR THE EARLY PART OF NEXT WEEK
AS A WEAKNESS DEVELOPS OVER THE FOUR STATE REGION BETWEEN HIGH
PRESSURE CENTERS ALOFT OVER THE SE STATES AND ANOTHER OVER THE SW
AND INTO MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  93  70  93 /  50  20   0   0
MLU  67  91  68  91 /  50  20   0   0
DEQ  64  92  63  94 /  50  20   0   0
TXK  67  92  67  92 /  50  20   0   0
ELD  65  91  67  91 /  50  20   0   0
TYR  71  96  69  94 /  50  20   0   0
GGG  69  94  70  94 /  50  20   0   0
LFK  69  95  70  94 /  40  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/22
Hazardous weather outlook, Jun 6, 12:00 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 6 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD SOUTHEAST ACROSS
THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN
UPPER DISTURBANCE MOVING TOWARD THE AREA. THUNDERSTORMS WILL
BE ACCOMPANIED BY DANGEROUS CLOUD TO GROUND LIGHTNING...VERY BRIEF
BUT HEAVY RAINFALL...AND GUSTY WINDS TO NEAR 30 MPH. ISOLATED
OCCURRENCES OF HAIL WILL BE POSSIBLE BUT MAINLY BELOW THREE QUARTERS
OF AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

06

In the hours before

Local storm report, Jun 6, 4:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 PM CDT TUE JUN 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             HOCHATOWN               34.20N 94.67W
06/06/2006  E0.88 INCH       MCCURTAIN          OK   EMERGENCY MNGR

&&

17

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 5:09 PM CDTSevere Thunderstorm WarningSHVRed River66 min
Jun 6, 5:17 PM CDTSevere Thunderstorm WarningSHVBowie73 min
Jun 6, 6:09 PM CDTSevere Thunderstorm WarningSHVCass81 min
Jun 6, 6:19 PM CDTSevere Thunderstorm WarningSHVMorris56 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.